MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 RELIAVAC 400 CLOSED WOUND SUCTION KIT WITH PVC SILICONIZED DRAIN 12.5" (31.7CM); SUCTION EVACUATOR

C.R. BARD, INC. (COVINGTON) -1018233 RELIAVAC 400 CLOSED WOUND SUCTION KIT WITH PVC SILICONIZED DRAIN 12.5" (31.7CM); SUCTION EVACUATOR
Catalog Number 0034600
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 04/07/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that the reliavac wound drain was difficult to inflate during use.
 
Additional Manufacturer Narrative
The reported event is unconfirmed since the reported failure could not be reproduced.The device was not related to the reported failure as the failure was unconfirmed.Visual evaluation of the returned sample noted one opened (no original packaging), used reliavac evacuator without drainage tubing.Concomitant, in lab, drainage tubing was connected and submerged in a reservoir of methylene blue solution (3 drops 1% aq methylene blue per 100ml distilled water).The bulb was squeezed and then the suction port was closed to create negative pressure.It was noted that the evacuator maintained pressure and suctioned fluid as intended.Although the reported failure was unconfirmed, the most likely potential root cause could be interface between the components is compromised.The investigation indicated that the reported failure was unconfirmed.Therefore, a device history record review was not required.The instructions for use were found adequate and state the following: "instructions for use: 1.The surgeon should irrigate the wound with sterile fluid, and then suction the irrigating fluid and gross debris from the operative site.2.Tubes should lie flat and in line with the anticipated skin exit.To facilitate later removal by manual traction, the tubing should not be curled, pinched, or sutured internally.3.Positioning of the drain in the body cavity, as well as the number of drains indicated, should be determined by the surgeon.4.Drain tubing should be placed within the wound by approximating the areas of critical fluid collection.5.Care must be taken to ensure that all drain perforations or channels lie completely within the wound or cavity to be drained.6.Taping or a triple loop suture (around and not through the tubing) will aid in preventing accidental drain placement.7.Deep drainage is best accomplished by using one or more drains for each level of tissue.Each level should be evacuated by a separate vacuum source.8.Care must be exercised to avoid damage to the drain (refer to warnings).The tubing should be repeatedly checked during closure for free motion to avoid breakage and/or fragment retention within the wound.9.When using a trocar please follow these instructions: 9.I.) with one drain: - draw drain using trocar from inside to outside of wound.- ensure that perforated section of the drain is within the critical fluid collection areas of wound.- remove trocar only by cutting the drain one inch from end of trocar.- trim non-perforated section of drain to desired length.- attach non-perforated section of drain either to an evacuator inlet port or to a y-connector.9.Ii.) with two single drains: - follow instruction# 9(i) for each of the two drains separately.9.Iii.) with a double drain: - draw drain using trocar from inside to outside of wound.- ensure that desired perforated region of the drain is within the critical fluid collection areas of wound.- cut the outer portion of the drain (outside the wound area) in the middle of the perforated region.Attach non-perforated section of the inserted drain to an evacuator inlet port or to a y-connector.- after cutting (as mentioned above), the second half of this drain can be used separately.10.Attaching to auxiliary suction: 10.I.) insert suction adapter into outlet port.10.Ii.) attach wall suction tubing to suction adapter.10.Iii.) during auxiliary suction, balloon will inflate and exudates will flow over balloon surface.10.Iv.) to discontinue auxiliary suction, remove suction adapter and close outlet port.Note: do not use with wall suction in excess of 210mm hg.11.To establish suction: 11.I.) open outlet port.11.Ii.) pump bulb until balloon fills container.11.Iii.) close outlet port.Note: hissing sound is normal and stops when maximum suction pressure is reached.Possible reflux of fluid to the patient is reduced during reliavac® evacuator reactivation by a built-in anti-reflux valve in the inlet port.12.To empty container: 12.I.) open outlet port.12.Ii.) invert unit.12.Iii.) pump bulb to empty quickly.13.To re-establish suction: - repeat step ¿11¿ above.Note: reflux of fluid to the patient is minimized during reactivation by a built-in anti-reflux valve on inlet port.14.To read fluid volume: 14.I.) open outlet port.14.Ii.) allow balloon to deflate.14.Iii.) read volume.Important: a.Check for fluid entering reliavac® evacuator.Lack of flow may indicate the following: i.All exudates have been removed.Ii.Wound drain is clogged and may require irrigation & aspiration (consult physician).Iii.Auxiliary wall suction pressure is above 210 mm hg.Iv.Deflated balloon: check all connections for air leak and drain perforations for exposure above the skin and follow step ¿11¿ above.If still deflated, replace the evacuator.B.When not using auxiliary suction during surgical wound closure, several activations of the reliavac® evacuator may be required to establish suction because of the following: i.Air entering partially closed" h11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
RELIAVAC 400 CLOSED WOUND SUCTION KIT WITH PVC SILICONIZED DRAIN 12.5" (31.7CM)
Common Device Name
SUCTION EVACUATOR
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key10001600
Report Number1018233-2020-02836
Device Sequence Number11477418
Product Code GCY
UDI-Device Identifier00801741049118
UDI-Public(01)00801741049118
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2021
Device Catalogue Number0034600
Device Lot NumberNGCW3512
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/04/2020
Initial Date Received by Manufacturer 04/10/2020
Supplement Date Received by Manufacturer05/28/2020
Initial Report FDA Received Date04/27/2020
Supplement Report FDA Received Date06/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1